Medical Practice

Death after Taking Medicaments

Br Med J 1974; 1 doi: https://doi.org/10.1136/bmj.1.5906.501 (Published 16 March 1974) Cite this as: Br Med J 1974;1:501
  1. R. H. Girdwood

    Abstract

    A register of reported adverse reactions, recently made available to major hospitals and medical schools gives an indication of prescribing habits under the N.H.S. in England and Wales. An analysis is made here of the chief medicaments allegedly leading to death. Such data are incomplete because of lack of knowledge of the total use of each drug in the United Kingdom and because reporting of adverse reactions is very incomplete. Nevertheless, data about various groups of drugs do draw attention to some hazards and should encourage more widespread reporting of reactions to drugs and other medicaments.

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe